MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Unintended Movement (3026); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Perforation of Vessels (2135); Rupture (2208)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: fg11150-0615-2s (223165486).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance with the catheter and jumped during deployment.The aneurysm ruptured and the vessel was damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left anterior communicating artery with a max diameter of 5.5 mm and a 3.9 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during advancement of the 3-4 3d es coil resistance was felt and then relieved.Upon a run microcatheter was observed through the aneurysm wall.Coil was detached and subsequent coils placed.It was reported difficult placement occurred.The coil was implanted at the intended location.The device jumped during deployment.The vessel was damaged that was related to the coil.The tip of the catheter moved during deployment.The physician did not rotate the delivery pusher during the procedure.The aneurysm did rupture which was related to the coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the aneurysm rupture was treated with placement of additional coils until no further extrav asation was observed.The vessel was not perforated.The aneurysm was perforated.Resistance was believed to be caused by the stent in the parent vessel trapping the microcatheter against the vessel wall so coil resistance could not be felt properly.The doctor did have a fair amount of forward load on the microcatheter because of the acute angle into the aneurysm.No resistance was felt while advancing the coil.Resistance was felt with deploying the coil into the aneurysm.The coil came out of the introducer sheath smoothly.There was no damage to the coil observed after removal.There was no damage to the phenom catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the patient was recovering well from the procedure.The patient has not received and is not planned for any medical/surgical intervention as a result of the coil movement during deployment.The patient was heparinized during procedure and protamine was administered after the rupture.No other antiplatelet was administered.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20666388
Report Number9617601-2024-00300
Device Sequence Number18194877
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public00847536021228
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number224564458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/12/2024
12/13/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/06/2024
01/08/2025
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight64 KG